A 71-year-old member asked:
How long does it take to get over the immobility side-effect of haldol (haloperidol)?
2 doctor answers • 4 doctors weighed in
Dermatology 71 years experience
HALDOL (haloperidol) SIDE EFFECTS: Haldol (haloperidol) side effects will depend on your age and the dose of the medication. Some of the side effects are difficulty in breathing, dizziness, drowsiness, unusual weakness & tiredness. Stopping the drug should get rid of any side effects in a matter of days. Check with your doctor. Older people are affected more than younger ones.
6k viewsReviewed >2 years ago
Addiction Medicine 41 years experience
Movement issues: There are serious movement side effects from Haldol (haloperidol) and other antipsychotic medication. Dystonia, muscle spasms, problems with coordination, akisthesia, problems with speech swallowing, licking, can become permanent. The dose, the patient's age, and the duration of the symptoms before stopping the medication all effect the duration of the side effects or it's permanence.
6k viewsAnswered >2 years ago
A 47-year-old member asked:
How bad can the side effects of haldol (haloperidol) get?
1 doctor answer • 1 doctor weighed in
Psychiatry 36 years experience
Variable: Some people have few if any side effects. Dystonic reactions with muscle rigidity and tremors are relatively common, but relieved by Cogentin or benadryl (diphenhydramine). After long term use tardive dyskinesia may occur which is uncontrolled movements of tongue, lips, and/or extremities. As with any medication it is always a matter of risk vs benefit.
5.2k viewsAnswered >2 years ago
Last updated Jan 14, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.